Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes watery lighter colour stool with blackish specks?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2001
Answered : 445 Questions
Question
watery diarrhea x 3.5 days, also somewhat postprandial but can persist - last 2 days with watery stool, color is lighter - yellowish - with the stool is some black specks - like almost looks like pepper. with a large volume movement - maybe looks like 10-20 specks, with small movement maybe 1-2 - concerning? upper gi bleed? have been under more stress recently with increased panic attacks and overall anxiety. ulcer? recommend ppi?
Posted Wed, 26 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Abhijit Deshmukh 1 hour later
Brief Answer: Hi Detailed Answer: Hello, Thank you for the query. Possibly from the history it does not look like an upper GI bleeding. As lighter colour with blackish specks is unlikely blood coming from upper GI tract. Possibly an food borne infection which may settle down in few days. Can get an stool examination done which can clear the issue. If you are taking pain killers for your rheumatoid arthritis, if stool is foul smelling tarry black, semisolid then there is an high possibility of an upper GI bleed which needs urgent evaluation and treatment. also need to control your anxiety and stress as it may worsen the diarrhea. If the stool any times is as described above or if blood is strongly positive in stool examination then worthwhile seeing a gastroenterologist. Mean while keep yourself well hydrated with adequate intake of water and salt if stool frequency is significant. Hope this answers your query. Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor